It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Lamictal Rash?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-04-2008, 01:05 AM   #1
    KateMonster
    Junior Member
    (female)
     
    KateMonster's Avatar
     
    Join Date: Jan 2008
    Location: Athens, OH USA
    Posts: 10
    KateMonster HB User
    Lamictal Rash?

    Because of the fact that I live 4 hours away from my pdoc and cannot find adequate treatment where I live, I had to go off Lamictal for about two weeks while waiting to get a prescription.

    I had started the drug on a starter pack (2 weeks @ 25 mgs, 2 weeks @ 50, and continuing at 100). Since finally getting my perscription, I've jumped back into taking 100 mgs daily. At first I tried to space them out so that I was taking the equivalent of 50 every day, but now I'm up to 100.

    Tonight, about 2 hours after taking my 100 mg dose, I started getting a terrible itchy feeling in my nose and eyes. I don't have a visible skin rash. Is this reaction normal?
    __________________
    KateMonster
    "Everything in life is only for now...for now."
    "She understands. She doesn't comprehend."

     
    Sponsors Lightbulb
       
    Old 02-04-2008, 04:01 PM   #2
    oldrocker
    Member
    (male)
     
    Join Date: Nov 2006
    Posts: 61
    oldrocker HB User
    Re: Lamictal Rash?

    I have had itchy skin ever since being started on lamictal. This winter it has been worse due to it being a colder winter where I live. I've never had any rash at all while on it.

     
    Old 02-04-2008, 06:59 PM   #3
    Schatje
    Junior Member
    (female)
     
    Schatje's Avatar
     
    Join Date: Jan 2008
    Location: Blaine, WA, USA
    Posts: 33
    Schatje HB User
    Re: Lamictal Rash?

    Keep a close eye out for the rash. Look everywhere even those weird places you would never think to look such as under your eye lids, pull out your lip and look on your gums, and even shine a flash light up your nose if possible. I know it sounds weird, but it will be worth the look. I've been told to check my gums everyday.

    It is possible that you are just having bad dry skin. I started taking Lamictal a few months ago and the dry skin is pretty bad. Not a rash, but the skin on my hands gets dry, flaky, rough, and even cracks and bleeds. I have to slather on the hand lotion and put on moisturizing gloves at least 3 times a week to control it. I've never had this bad of dry skin, but while the rest of my skin feels dry only my hands have it bad.

    I know you said that you are a ways away from your doc, but if you see anything like a rash or continue to be concerned, please make it a point to check in with them. As I'm sure you have probably been told a Lamictal rash can be deadly or can scar you for life so it is nothing to mess around with.

     
    Old 02-23-2008, 09:20 AM   #4
    Galadriel83
    Newbie
    (female)
     
    Galadriel83's Avatar
     
    Join Date: Feb 2008
    Location: San Diego, CA
    Posts: 1
    Galadriel83 HB User
    Re: Lamictal Rash?

    I am very sensitive to ALL medications.

    Twice have had horrible ER room skin reactions to Tertracycline. 2nd degree burn stuff.

    But my pdoc really felt Lamictal would be a good choice to even things out and I suspect he was right, even at this tiny dose.

    I started Lamictal 6 weeks ago at 6mg, and am now at 12.5mg. It has REALLY helped my anger, and I feel very good on it.

    I have had dry itchy skin since I took it; also itchy skin around my Estrogen Vivelle Patch. But no visible rash. It's been a cold winter for us here, and I was actually experiencing some itching BEFORE starting the Lamictal. But one does tend to get freaked out by anything on these meds, especially with the KILLER RASH warnings. I also have mild rosacea, so it's sometimes hard to tell what's going on and to not obsess about every little itchy tingle (LOL!)

    Anyway, I'm holding at this dosage and praying no scary WELTING or BUMPS show up.

    BTW, I'm taking one .5 Xanax XR per day for anxiety and 25mg of Nefazadone at night also. Tiny does, but if I take more I get too sleepy. My symptoms have been mild depression, gripping anxiety attacks and up and down moods for years now. Wellbutrin used to work, but then started causing too much anxiety.

    Wishing everyone positive thoughts and no RASHES!!!

     
    Old 02-23-2008, 08:37 PM   #5
    MargoK
    Newbie
    (female)
     
    MargoK's Avatar
     
    Join Date: Apr 2003
    Posts: 6
    MargoK HB User
    Re: Lamictal Rash?

    My doctor told me to call him immediately if I got a skin rash. I would suggest calling your doctor right away.

    Margo

     
    Old 02-24-2008, 02:43 AM   #6
    artsygirl79
    Member
    (female)
     
    artsygirl79's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 53
    artsygirl79 HB User
    Exclamation Re: Lamictal Rash?

    [
    I would CALL YOUR PDOC IMMEDIATELY. Also, most smart PCPs know this. This is an EMERGENCY, but wait to talk to them before you hit the ER. Lamictal rash is potentially fatal. Be very careful here...

    Really not trying to scare you! It is what I would do, step by step.

     
    Old 02-24-2008, 02:44 AM   #7
    artsygirl79
    Member
    (female)
     
    artsygirl79's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 53
    artsygirl79 HB User
    Exclamation Re: Lamictal Rash?

    Also, I am sure you can call him day or night. It's his Hippocratic oath to be there for his patients...and this is considered a slight emergency for him and you.

     
    Old 02-26-2008, 10:00 PM   #8
    KateMonster
    Junior Member
    (female)
     
    KateMonster's Avatar
     
    Join Date: Jan 2008
    Location: Athens, OH USA
    Posts: 10
    KateMonster HB User
    Re: Lamictal Rash?

    See, my pdoc has been utterly unavailable to me. Also, I live four hours away from her, so she doesn't seem to see me as a priority. I went off Lamictal, the rash/sores cleared up, and I'm looking for a new doctor.
    __________________
    KateMonster
    "Everything in life is only for now...for now."
    "She understands. She doesn't comprehend."

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Doc uping Lamictal to 300mg tattoogirl Bipolar Disorder 11 12-04-2009 11:42 PM
    lamictal rash - now where? sped57 Bipolar Disorder 3 07-06-2008 07:26 PM
    Got the Lamictal rash bananarama Bipolar Disorder 12 11-09-2007 10:55 AM
    does lamictal rash look like ringworm sear36 Bipolar Disorder 2 10-14-2007 10:28 PM
    rash and lamictal debvid Epilepsy 21 08-28-2007 04:51 PM
    more lamictal questions fallen_angel Bipolar Disorder 5 02-12-2007 02:50 AM
    lamictal fallen_angel Bipolar Disorder 5 01-28-2007 12:26 PM
    Lamictal and Prozac Rash? felixjunkie Epilepsy 0 12-19-2006 11:49 AM
    Lamictal and rash after months of being on meds?? amyanne1 Epilepsy 5 01-09-2005 07:32 PM
    about the lamictal rash???? PollyPrissyPants Bipolar Disorder 4 06-10-2004 11:39 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:46 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!